Arkansas, 2012Strong Wind in Arkansas, March 1, 2012
March 1, 2012 · NWS JAN · 1 event in 1 county or zone
Non-convective winds in wake of a squall line downed several trees and a couple of power lines near Dermott in Chicot County.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $10,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Non-convective winds in wake of a squall line downed several trees and a couple of power lines near Dermott in Chicot County.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the first event at Mar 1, 10:44 AM CST, 1 hour 16 minutes earlier.
Area forecast discussion, Mar 1, 10:44 AM CST, 1 hour 16 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
1044 AM CST THU MAR 1 2012
...SEVERE WEATHER EXPECTED FRIDAY NIGHT...
.UPDATE...EXPANDED ISOLATED POPS FOR NORTH CENTRAL AND NORTHEASTERN
PORTIONS OF THE AREA THIS AFTERNOON. HOURLY ELEMENT GRIDS HAVE BEEN
UPDATED TO ACCOUNT FOR CURRENT OBSERVATIONAL TRENDS. NO OTHER MAJOR
CHANGES WERE NEEDED. UPDATED DISCUSSIONS FOLLOW. /DL/
&&
.DISCUSSION...WEST-TO-EAST ORIENTED SURFACE FRONT CONTINUES TO
BISECT THE CWA THIS MORNING. LATEST OBS/RUC ANALYSIS SHOW THE FRONT
HAS ACTUALLY SAGGED A BIT FARTHER SOUTH...AND NOW EXTENDS FROM
MONROE LA TO CANTON TO DE KALB. TO THE NORTH OF THE BOUNDARY...
DEWPOINTS ARE AS LOW AS THE UPPER 30S. MEANWHILE TO THE SOUTH...
VALUES ARE APPROACHING 70 NEAR THE LA BORDER. WE ARE STILL EXPECTING
THE FRONT TO BEGIN LIFTING BACK TO THE NORTH AS A WARM FRONT THROUGH
THIS AFTERNOON.
SCATTERED SHOWERS AND A FEW TSTORMS CONTINUE IN THE WARM SECTOR
BETWEEN THE HIGHWAY 84 AND HIGHWAY 98 CORRIDORS THIS MORNING IN AN
AREA OF 500-1000 J/KG ML CAPE. HI RES MODEL OUTPUT SUGGESTS
ISOLATED/SCATTERED ACTIVITY CONTINUING THROUGH TODAY...WITH
ADDITIONAL DEVELOPMENT FARTHER NORTHWARD THIS AFTERNOON AS THE WARM
FRONT LIFTS NORTHWARD. HAVE ADDED ISOLATED SHOWERS FARTHER NORTH IN
THE CWA FOR THIS AFTERNOON TO ACCOUNT FOR THIS. COVERAGE IS NOT
EXPECTED TO BECOME WIDESPREAD HOWEVER...AS CAPPING INCREASES OVER
THE AREA THROUGH THE DAY. NO OTHER MAJOR CHANGES WILL BE MADE AT
THIS TIME. /DL/
&&
.AVIATION...E-W ORIENTED COLD FRONT DRAPED JUST N OF I-20 WILL LIFT
N AS A WARM FRONT THIS AFTN...WITH A FEW NORTHEASTWARD MOVING SHWRS
AND POSSIBLY ISOLD TSRA DEVELOPING S OF THE FRONT THRU THE DAY. MVFR
CIG ACROSS SOUTHERN AREAS THIS MORNING WILL GRADUALLY GO VFR THIS
AFTN. SFC WINDS WILL BE LGT THIS MORNING...BUT A TREND TOWARD
STRONGER S WINDS WILL OCCUR THIS AFTN WITH GUSTY CONDS PSBL TONIGHT
AS THE PRESSURE GRADIENT TIGHTENS IN ADVANCE OF AN APPROACHING
STRONG COLD FRONT. SEVERE TSRA IS XPCTD TOMORROW/STORMS WILL BEGIN
IMPACTING THE DELTA REGION SHORTLY AFTER MID DAY. /BK/
&&
.PREV DISCUSSION... /ISSUED AT 437 AM CST THU MAR 1 2012/
SHORT TERM...TODAY THROUGH FRIDAY NIGHT...THE MAIN CONCERN FOR THE
SHORT TERM WILL BE THE SEVERE WEATHER POTENTIAL FOR FRIDAY NIGHT.
COLD FRONT FROM YESTERDAY IS ROUGHLY SITUATED AROUND THE HIGHWAY 82
CORRIDOR. THERE HAD BEEN SOME SHOWERS ASSOCIATED WITH THIS FRONT
OVERNIGHT BUT THE BULK OF THESE HAVE SINCE MOVED OFF TO THE EAST.
LOCATIONS AROUND THE SLOWING FRONTAL BOUNDARY HAVE BEEN SEEING SOME
DENSE FOG WITH VISIBILITIES BOUNCING UP AND DOWN ALL NIGHT. WITH
ZONAL FLOW ALOFT...THERE IS VERY LITTLE IMPETUS TO GIVE THE FRONT A
MORE SOUTHWARD PUSH AND WILL LIKELY REMAIN IN THIS GENERAL AREA
TODAY. GIVEN MOST OF THE REGION WILL REMAIN IN THE WARM SECTOR...WE
SHOULD HEAT UP AGAIN TODAY WITH HIGHS REACHING INTO THE 80S
AREAWIDE. ALL MODEL GUIDANCE...WITH THE EXCEPTION OF THE GFS AND GFS
ENSEMBLES...AND HI-RES WRF RUNS INDICATE THERE SHOULD BE SOME
ISOLATED TO SCATTERED SHOWER/THUNDERSTORM ACTIVITY AROUND TODAY
GENERALLY ALONG AND SOUTH OF THE STALLED FRONTAL BOUNDARY GIVEN
DAYTIME HEATING AND A SOUPY AIRMASS IN PLACE. WHILE THE MAV GUIDANCE
THINKS OTHERWISE...HAVE GONE AHEAD AND ADD IN A 20% FOR SOUTHERN
LOCATIONS TO ACCOUNT FOR THIS POTENTIAL.
THE STALLED FRONT WILL LINGER INTO THE AFTERNOON BEFORE RETREATING
NORTHWARD AS A WARM FRONT. MODELS SHOW THIS FRONT BEING NORTH OF THE
CWA BY 00-06Z FRIDAY. THERE IS A POTENTIAL FOR SOME SHOWERS AND
STORMS AROUND THIS FRONT OVERNIGHT TONIGHT AND SMALL POPS EXIST FOR
GENERALLY HIGHWAY 82 AND NORTH FOR THIS BUT NOT EXPECTING ANY STRONG
TO SEVERE STORMS WITH THIS...IF WE END UP GETTING ANY AT ALL(MAY ALL
BE NORTH OF THE CWA).
MODELS CONTINUE TO BE IN GOOD...CONSISTENT AGREEMENT FOR THE MAIN
SYSTEM THAT WILL MOVE THROUGH FOR LATE FRIDAY INTO FRIDAY NIGHT.
DURING THE DAY ON FRIDAY...MUCH OF THE AREA WILL REMAIN FAIRLY
CAPPED BUT THERE COULD BE A FEW SHOWERS AND STORMS TRYING TO DEVELOP
ESPECIALLY IN THE NORTH AS THE LOW PRESSURE SYSTEM APPROACHES.
HI-RES MODELS SHOW THESE STRUGGLING DUE TO WARM TEMPERATURES AROUND
850-700MB. HOWEVER AS WE GET LATER INTO THE AFTERNOON...SOME BETTER
CONVECTION MAY BEGIN TO DEVELOP AS THE CAP WEAKENS AND TEMPERATURES
COOL ALOFT IN RESPONSE TO THE FRONTAL FORCING AND DEVELOPMENT OF A
SECONDARY LOW IN NORTHERN MS. WITH HIGHS FRIDAY EXPECTED TO REACH
INTO THE LOWER 80S..THERE WILL BE PLENTY OF INSTABILITY AND ANY OF
THESE MIGHT BECOME STRONG. HOWEVER...AS THE FRONT
APPROACHES...STORMS ARE EXPECTED TO BECOME MORE LINEAR AND MOVE
ALONG OR AHEAD OF THE COLD FRONT. MODEL GUIDANCE INDICATES THIS
WOULD OCCUR AROUND 00Z AND CONTINUE TO PROGRESS THROUGH THE CWA WITH
THE FRONT HAVING EXITED THE CWA BY 12Z SATURDAY.
AS STORMS INITIATE GENERALLY IN THE DELTA REGION...CONDITIONS DONT
APPEAR AS FAVORABLE FOR THE MOST SEVERE STORMS HERE AS THE BEST
SHEAR(60-65KTS DEEP LAYER SHEAR)...HELICITY(>200MS/S2)...SFC
CAPE(NEARING 2000 J/KG) ALL RESIDE ACROSS EASTERN AND NORTHEASTERN
MISSISSIPPI. IN AN AREA GENERALLY FROM GRENADA...TO CANTON...TO DE
KALB...WE COULD SEE MORE SIGNIFICANT SEVERE STORMS WITH THE
POTENTIAL FOR STRONG TORNADOES...DAMAGING WINDS UP TO 70MPH AND
LARGE HAIL. THIS ALSO COINCIDES WITH THE SPC DAY 2 OUTLOOK WHICH
DOES INCLUDE PORTIONS OF THIS AREA IN A MODERATE RISK.
WHILE PREVIOUS RUNS INDICATED SOME SLOWER STORM MOTIONS...TONIGHTS
RUN DID NOT AND WHILE THERE COULD DEFINITELY BE SOME DOWNPOURS GIVEN
THE SOUPY AIRMASS AND POOLING OF MOISTURE AHEAD OF THE FRONT...AM
NOT AS CONCERNED NOW WITH HEAVY RAINFALL. THE FRONT WILL QUICKLY
MOVE THROUGH THE CWA AND EXIT BY 12Z SATURDAY...LEAVING POST FRONTAL
RAINS IN ITS WAKE.
WITH REGARDS TO FORECAST NUMBERS...GUIDANCE CAME IN RATHER LOW FOR
LOW TEMPERATURES TONIGHT AND RAISED AT LEAST 3 DEGREES ACROSS THE
BOARD...WITH SOME OF THE LOWER VALUES BEING RAISE CLOSER TO 5
DEGREES. AS PREVIOUSLY INDICATED...RAISED SOUTH POPS TO 20% TODAY TO
ACCOUNT FOR ISO SHOWER ACTIVITY IN THE WARM SECTOR. ALSO RAISED SOME
OF THE POPS ON FRIDAY NIGHT AS CONFIDENCE IS GREAT THAT WE SHOULD
RECEIVE MEASURABLE RAIN IN MOST LOCATIONS. /28/
LONG TERM...MEDIUM RANGE/LONG TERM LOOKS TO BE MAINLY QUIET THE THE
MAIN FORECAST CONCERN BEING TEMPS.
FOR SATURDAY...THE COLD FRONT WILL HAVE PUSHED EAST OF THE CWA WITH
JUST SOME LOW END PRECIP CHANCES LINGERING FOR THE FIRST HALF OF THE
PERIOD. THE LARGE UPPER TROUGH WILL BE SWINGING THROUGH THE AREA AND
HELP USHER IN COOLER/DRIER AIR UNDER NW FLOW. THIS COOLER AIR WILL
LOOKS TO HANG AROUND UNTIL TUE...BEFORE SOME MODERATION OCCURS BY
MID WEEK. FOR THE MOST PART...GFS GUID TEMPS WERE DECENT AND WERE
FOLLOWED. HOWEVER...SOME ADJUSTMENTS WERE NEEDED AT A FEW SITES
BASED OFF ENSEMBLE GUID AND SUPPORT FROM THE EURO. MOST OF THESE LOW
END MODIFICATIONS WERE MADE TO HIGHS SAT/SUN/MON. OVERALL IN THE
WAKE OF THIS AIRMASS CHANGE...CONDITIONS WILL BRIEFLY BE BELOW
AVG...THEN AROUND AVG FOR A COUPLE DAYS BEFORE SLOWLY TRENDING TO
JUST ABV AVG NEXT WEEK. /CME/
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&
DL/BK/28/CME
Hazardous weather outlook, Mar 1, 5:45 AM CST, 6 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
545 AM CST THU MAR 1 2012
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
021145-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-
SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-
CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-
NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER-
WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-
SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-
LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
545 AM CST THU MAR 1 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEAST
ARKANSAS...NORTHEAST LOUISIANA AND CENTRAL MISSISSIPPI.
.DAY ONE...TODAY AND TONIGHT
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP LATE FRIDAY AFTERNOON
INTO FRIDAY NIGHT ALONG AND AHEAD OF A COLD FRONT MOVING THROUGH THE
REGION. ALL MODES OF SEVERE WEATHER WILL POSSIBLE INCLUDING DAMAGING
WINDS UP TO 70 MPH...LARGE HAIL UP TO GOLFBALL SIZE...AND TORNADOES.
SOME STRONG TORNADOES ARE POSSIBLE. WHILE ALL LOCATIONS WILL HAVE THE
POTENTIAL TO SEE THIS SEVERE WEATHER...LOCATIONS THAT ARE GENERALLY
ALONG AND EAST OF A LINE FROM PARCHMAN...TO VICKSBURG AND NORTH OF
INTERSTATE 20 WILL SEE AN ENHANCED RISK OF SEEING SIGNIFICANT SEVERE
STORMS. THE COLD FRONT WILL BE THROUGH THE REGION BY DAYBREAK
SATURDAY.
.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS WILL LIKELY BE NEEDED FRIDAY AFTERNOON INTO FRIDAY NIGHT.
FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN.
28
Strong Wind, Ashley
- When
- March 1, 12:00 PM CST
- Where
- Ashley forecast zone
- Measured
- 45 kt (52 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Emergency Manager
- Coordinates
- 33.191, -91.768 (the zone’s center; the record gives no point)
Several trees and a couple of power lines were blown down in Dermott.
- Strong Wind
- Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Avalanche in California, March 1, 20121 death · 1 event
- Drought in Texas, March 1 to 31, 2012$5.0 million · 23 events
- Tornadoes and Damaging Winds in Alabama, March 1 to 2, 2012$80,000 · EF1 · 13 events
- Winter Storm and Winter Weather in Vermont, March 1, 2012$50,000 · 16 events
- Hail and Damaging Wind in Georgia, March 1, 2012$82,000 · 1 in hail · 3 events
- Tornado and Damaging Winds in Virginia, March 1, 2012$50,000 · EF0 · 3 events
- Drought in Oklahoma, March 1 to 31, 201231 events
- Drought in New Mexico, March 1 to 31, 201230 events
- Drought in Georgia, March 1 to 31, 201226 events
- Winter Storm and Winter Weather in New York, March 1, 201225 events
- Drought in Texas, March 1 to 20, 201221 events
- Drought in Colorado, March 1 to 31, 201221 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 365944.